Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 29, 2020, 7:20 PM EDT for Monmouth County, New Jersey. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 7:20 PM EDT (23:20 UTC)
- Expired
- Jun 29, 2020, 8:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monmouth County, NJ
The radar
The Philadelphia radar (KDIX), 41 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
634
WWUS81 KPHI 292320
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
720 PM EDT Mon Jun 29 2020
NJZ013-014-026-300000-
Eastern Monmouth-Coastal Ocean-Western Monmouth-
720 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONMOUTH COUNTY...
At 718 PM EDT, a strong thunderstorm was located near Highlands, or
near Long Branch, moving south at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Long Branch, Asbury Park, Tinton Falls, Red Bank, Manasquan,
Highlands, Point Pleasant Beach, Mantoloking, Allenwood, Elberon,
Navesink, Brick Township, Point Pleasant, Eatontown, West Long
Branch, Rumson, Little Silver, Oceanport, Neptune City and Brielle.
This includes the following highways...
Interstate 195 in New Jersey near mile marker 34.
Garden State Parkway between mile markers 96 and 106.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4001 7397 4003 7411 4005 7410 4005 7413
4006 7411 4007 7410 4014 7411 4013 7412
4042 7405 4041 7398 4043 7399 4044 7399
4044 7398
TIME...MOT...LOC 2318Z 008DEG 29KT 4036 7398
$$
MeolaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:01 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 29, 3:01 PM EDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 301 PM EDT Mon Jun 29 2020 .SYNOPSIS... An disturbance aloft over New England will remain through much of the week while high pressure remains across the upper Great Lakes region. The high will slowly push towards the Middle Atlantic late this weekend and into early next week. && .NEAR TERM /THROUGH TONIGHT/... Quiet conditions across most of the area this afternoon. Mid level low pressure remains centered over New England. Forcing associated with this low and some lower level convergence is triggering widespread showers and storms over New York and New England. However, we are right on the fringes of the low's sphere of influence today, with just a couple of showers trying to rotate in from the north around the western flank of the low. A scattered shower or an isolated downpour/thunderstorm will be possible through this evening, mainly over northern and northeastern New Jersey. In addition, cannot totally rule out a pop-up shower across east- central or southeastern New Jersey in association with a sea breeze boundary through this evening. So the vast majority of areas will stay dry through the rest of the day but a couple opportunities exist for some brief rainfall. As daytime heating is lost, the coverage of showers, which will be sparse to begin with, will decrease. Otherwise, it is quite warm again today with most places in the mid to upper 80s and a few 90 degree readings showing up. As mentioned, a sea breeze is in place near the coast and will push a little further inland through the evening. As skies clear and winds stay light, temperatures should cool to seasonable levels overnight, mainly around the mid 60s and a little warmer in the urban areas. && .SHORT TERM /TUESDAY/... Mid-level low pressure remains the primary influence on our weather through Tuesday. The low will continue to drift ever so slowly to the south on Tuesday. Temperatures will be slightly cooler on Tuesday due to the closer proximity of the low. However, lower level temperatures (i.e. 850mb) are close to average values for the season, so it will still be a warm day with mid 80s common for highs and some upper 80s to the south. With the cooler air aloft, this will naturally steepen the lapse rates and build up instability. SB CAPE values of up to around 2000J/kg are expected by afternoon. We will be better within the forcing influence of the mid-level low Tuesday. We will also have good surface convergence as light easterly flow develops to the east with continued light northwest flow to the west. With this combination, scattered to potentially widespread showers and thunderstorms are expected to start developing by early afternoon, and will continue through the evening before beginning to fade as daytime heating is lost. In terms of potential impacts Tuesday, not really expecting anything too significant. Do expect coverage will be relatively widespread, with high end chance to even likely PoPs in many areas, lower to the south and west. A few stronger storms with gusty winds are possible given good DCAPE values. The instability itself is marginal for seeing any severe cores though cannot entirely rule one or two out. Deep layer shear is very weak so that is certainly the major limiting factor. Downpours are likely with the stronger cells. Not overly concerned about hydro issues. PWAT values do creep up towards 1.5" by afternoon. Cell motions will be slow, but they should not be stationary as the flow is not quite that weak. Could still see some localized issues if heavier cells happen to hit an urbanized area, but nothing widespread. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... A typical unsettled summertime pattern will continue across our area from the midweek period into the upcoming holiday weekend. An upper low will circulate across New England Wed/Thu then open up into a trough as is slides offshore. A ridge to the west does not advance east though, so our area remain under a north to northwest flow aloft. A weak front may drop down from NY/NE this weekend, but details for this are not well resolved attm. Temperatures through the long term will be mostly at or a little above normal as the daytime periods will have plenty of early day sunshine. Highs most days will be in the mid/upper 80s. Once exception will be Fri when much above normal temps are progged with maxs in the low 90s (widespread) and a few mid 90s possible. Precipitation will be scattered on most days with tstms possible during the afternoon and early evening hours. A weak front will try to push down from the north over the weekend, this will serve to prolong the unsettled conditions over that time. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through tonight... VFR. An isolated shower is possible through this evening, mainly north and east of PHL. Light NNW wind through this evening, except sea breeze flow with an easterly wind component is likely near ACY. Tonight, winds mainly light and variable or light NNW. High confidence. Tuesday... Prevailing VFR. However, scattered to widespread showers and thunderstorms with sub-VFR conditions are expected in the afternoon and evening, mainly after 17z. The best chance for these will be near PHL, PNE, TTN, and northward, though they are possible at all terminals. Winds mainly from the NNW from PHL westward and becoming NE then SE east of PHL. Wind speeds mainly 10 kt or less. High confidence in prevailing VFR and afternoon showers and storms. Low confidence in prevailing wind direction especially near PHL, but high confidence in speeds 10 kt or less. Outlook... Tue night thru Sat...Unsettled with scattered afternoon and early evening showers and tstms. VFR except during the showers/tstms. Overnight patchy fog possible mostly for rural areas. && .MARINE... Through Tuesday... Sub-SCA conditions expected with light winds and seas. An isolated shower is possible through this evening. Scattered showers or an isolated thunderstorm are possible Tuesday afternoon, especially right along the coastline. Outlook... Generally sub-SCA conditions overall with seas mostly 2 to 3 ft on the ocean. Mostly afternoon and early evening showers and tstms. Rip Currents... With continued light winds and seas, the risk for the formation of dangerous rip currents is expected to remain low through Tuesday. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 Derecho. The NOAA Weather Radio All Hazards broadcast from Allentown, PA (WXL39) remains off the air due to a mechanical failure and is awaiting parts for repair. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...O'Hara Near Term...O'Brien Short Term...O'Brien Long Term...O'Hara Aviation...O'Brien/O'Hara Marine...O'Brien/O'Hara Equipment...O'
Hazardous weather outlook, Jun 29, 2:36 PM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 236 PM EDT Mon Jun 29 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-301845- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 236 PM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-301845- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 236 PM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 7:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
720 PM EDT Mon Jun 29 2020
NJZ013-014-026-300000-
Eastern Monmouth-Coastal Ocean-Western Monmouth-
720 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONMOUTH COUNTY...
At 718 PM EDT, a strong thunderstorm was located near Highlands, or
near Long Branch, moving south at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Long Branch, Asbury Park, Tinton Falls, Red Bank, Manasquan,
Highlands, Point Pleasant Beach, Mantoloking, Allenwood, Elberon,
Navesink, Brick Township, Point Pleasant, Eatontown, West Long
Branch, Rumson, Little Silver, Oceanport, Neptune City and Brielle.
This includes the following highways...
Interstate 195 in New Jersey near mile marker 34.
Garden State Parkway between mile markers 96 and 106.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4001 7397 4003 7411 4005 7410 4005 7413
4006 7411 4007 7410 4014 7411 4013 7412
4042 7405 4041 7398 4043 7399 4044 7399
4044 7398
TIME...MOT...LOC 2318Z 008DEG 29KT 4036 7398
MeolaThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:34 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Monmouth, Ocean | 41 min |
| Jun 28, 9:04 PM EDT | Special Weather Statement | PHI | Ocean | 26 min |
| Jun 28, 9:10 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Jun 29, 6:58 PM EDT | Special Marine Warning | PHI | 62 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.